Alert archive / New Jersey / River Flood Warnings in 2021
River Flood Warning 1, NWS New York, NY
NWS New York, NY issued this river flood warning at Jul 8, 2021, 7:25 PM EDT for Bergen County, New Jersey. It took effect at Jul 8, 2021, 9:00 PM EDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 7:25 PM EDT (23:25 UTC)
- In effect from
- Jul 8, 2021, 9:00 PM EDT
- Expired
- Jul 9, 2021, 7:43 AM EDT
- In force
- 11 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bergen County, NJ
The radar
The Brookhaven radar (KOKX), 103 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saddle River at Lodi (LODN4). The gauge peaked at 5.83 ft at Jul 8, 2021, 9:00 PM EDT.
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 7 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01391500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
260
WGUS41 KOKX 082325
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
725 PM EDT Thu Jul 8 2021
...The National Weather Service in New York NY has issued a Flood
Warning for the following rivers in New Jersey...
Saddle River near Lodi affecting Bergen County.
For the Saddle River...including Lodi...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 730 AM EDT.
&&
NJC003-091130-
/O.NEW.KOKX.FL.W.0001.210709T0100Z-210710T0652Z/
/LODN4.1.ER.210709T0100Z.210709T0600Z.210709T1851Z.NO/
725 PM EDT Thu Jul 8 2021
The National Weather Service in Upton has issued a
* Flood Warning for
the Saddle River near Lodi.
* Until early Saturday morning.
* At 7:00 PM EDT Thursday the stage was 5.5 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 6.6 feet just after midnight tonight.
It will then fall below flood stage early tomorrow afternoon.
* Impact...At 7.0 feet, Flooding in the parking lot at the Lodi boys
and girls club on Passaic Avenue and flooding begins along
Memorial drive shop rite shopping center. Flooding along Vreeland
Street and at santangelo funeral home on Main Street and Sidney
Street.
* Flood History...This crest compares to a previous crest of 6.6
feet on 06/19/1972.
&&
Fld Observed Forecasts (8 pm EDT)
Location Stg Stg Day/Time Fri Sat Sun
Saddle River
Lodi 6.0 5.5 Thu 7 pm EDT 4.8 2.9 MSG
&&
LAT...LON 4084 7409 4088 7412 4109 7412 4105 7403
4086 7405
$$
DJ1 follow-up statement
718
WGUS81 KOKX 091143
FLSOKX
Flood Statement
National Weather Service New York NY
743 AM EDT Fri Jul 9 2021
...The Flood Warning is cancelled for the following rivers in New
Jersey...
Saddle River near Lodi affecting Bergen County.
NJC003-091245-
/O.CAN.KOKX.FL.W.0001.000000T0000Z-210710T0652Z/
/LODN4.1.ER.210709T0100Z.210709T0600Z.210709T1851Z.NO/
743 AM EDT Fri Jul 9 2021
...The Flood Warning for the Saddle River near Lodi has been
cancelled...
The Flood Warning is cancelled for
the Saddle River near Lodi.
* At 6:30 AM EDT Friday, the stage was 4.03 feet.
* Flood stage is 6.0 feet.
* Recent Activity...The river already crested at 8:45 PM EDT last
night at 5.84 feet.
* Forecast...The river stage is below flood stage and will remain
below flood stage.
&&
LAT...LON 4084 7409 4088 7412 4109 7412 4105 7403
4086 7405
$$
JMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Jul 8, 5:49 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 8, 5:49 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service New York NY
549 PM EDT Thu Jul 8 2021
.SYNOPSIS...
A stalled front remains near the region tonight. Elsa then
approaches from the south this evening and impacts the area
late tonight into Friday morning. Please refer to the latest
forecast and track information on Elsa from the National
Hurricane Center. A trailing cold front crosses the region
Friday night. Weak high pressure briefly builds in this weekend
before a warm front moves in and pushes north of the area early
next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Severe thunderstorm watch 351 remains in effect for the entire
area until 9 pm. The severe threat may be becoming more isolated
with a larger flash flood threat ongoing. The flash flood watch
is in effect for the entire area through Friday morning.
Showers and thunderstorms remain possible this evening with the
greatest threat across the western two thirds of the area.
Slightly cooler and more stable conditions reside across eastern
Long Island and southeast Connecticut. However, given the
proximity of the surface boundary, a strong to severe cell
cannot be ruled out.
There is also synoptic support to help sustain convection into
this evening with the region lying within the right entrance
region of an upper jet to the north. Probabilities increase from
west to east through this evening.
Attention then turns to Elsa which will track towards the region
tonight. There has not been much change to overall thinking with
impacts. The greatest threat continues to be from heavy rainfall
and flooding. The heaviest rainfall looks to fall from 06-12z
Friday, with the HREF continuing to support low end
probabilities of >1" per hour across NYC and the Lower Hudson
Valley for a few hours Friday morning. As mentioned above, the
Flash Flood Watch has been extended to include all of eastern
Long Island and southeast Connecticut.
Winds still appear to be a limited impact, but there are some
indications of potential of wind gusts 35-45 kt across eastern
Long Island and southern CT as the remnant circulation makes its
nearest approach Friday morning. Soundings also indicate
potential for deep mixing on the backside of the center, which
could support a brief period of gusty winds, 20-35 kt.
Otherwise, model guidance is in excellent agreement on the
remnants of Elsa departing the area to the north east after
14-16z. Conditions should rapidly improve behind Elsa with
subsidence in its wake. Temperatures should rebound well into
the 80s across the region, with potential for around 90 degrees
in urban northeast NJ.
A trailing cold front will be approaching late in the day. This
could bring a redevelopment of showers and thunderstorms well
north and west of NYC. Some concern as to how quickly they will
develop, but given destabilization in the afternoon and
departing subsidence, feel there could be convection developing
north west of NYC before 6 pm.
&&
.SHORT TERM /FRIDAY NIGHT/...
Upper shortwave axis will remain to the west Friday evening. The
trailing cold front looks to settle over the region in the
evening. CAMS are in a bit of disagreement on the coverage of
convection. Do not think it is out of the question for another
line, or broken line of showers and storms to cross the region
in the evening. Any stronger storm could bring damaging wind
gusts. Convection that does develop should be moving offshore
after midnight with the passage of the cold front.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
No major changes to the long term.
Upper ridge builds over the Atlantic through the long term.
This will result in a warming trend and increasing chances for
showers and thunderstorms. Southwest flow aloft tends to favor
interior/western zones for best chances, but there is some
uncertainty regarding the the position of the ridge and the
track and timing of the associated upper low to the north and
west. The CWA could be close enough to the storm track on the
northern periphery of the ridge to produce several rounds of
active wx. On the other hand, a drier scenario would favor a few
airmass storms each day mainly over the interior. For now, the
blended approach was taken and the NBM followed.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
Mostly VFR through much of the day today, however IFR/MVFR for some
of the non-city terminals. Showers and TSTMs mainly from around the
city to points N and W this aftn. Remnants of Tropical Storm Elsa
approach this evening and will result in widespread moderate to
heavy rain with embedded thunderstorms after around 06Z Friday with
IFR conditions or lower. Can't rule out at least an iso TSTM Friday
aftn.
Winds S 10 to 15 kt with gusts to 20 kt possible. Winds become more
SE late, then E tonight with the approach of the remnants of Elsa.
Gusts after 07-09Z Friday locally up to 30kt mainly along the
immediate coast... KISP, KJFK, KGON, KBDR. With the center of the
tropical system moving to the east of the terminals, winds will turn
to the north toward daybreak, then northwest and west Friday
morning.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments possible to include thunder for KJFK and KLGA this
afternoon as there is uncertainty in placement of thunderstorm
development this PM.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Fri PM...VFR. Iso/sct TSTMs.
.Sat...Mainly VFR but isold shwrs and tstms possible.
.Sun - Tue... Mostly VFR, but...Chances for MVFR in shwrs and tstms.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Sub-advisory conditions remain on all waters into this evening.
Southerly winds ahead of Elsa's approach then begin to increase
tonight. Seas will build and winds increase through tonight.
Tropical storm conditions are then possible on the eastern
waters as Elsa passes through or nearby Friday morning. Have
issued an SCA for the Western Sound and NY Harbor as there could
be some gusts 25-30 kt late tonight into early Friday. Please
refer to the latest forecast and track information on Elsa from
the National Hurricane Center. Winds and seas slowly subside
late Friday into Friday night as Elsa departs well to the north
and east.
Seas continue to subside on Sat, with waves below 5 ft expected
by late day. Winds will be below SCA levels on all waters Sun-
Tue. Seas on the ocean may touch 5 ft at times Sun and Mon.
&&
.HYDROLOGY...
Flash flooding is possible with any storms this afternoon given
the moist airmass in place. Isolated flash flooding is possible
across northeast New Jersey and the Lower Hudson Valley.
Flooding is then again possible late tonight through Friday
morning with periods of heavy rain and potential thunderstorms,
2 to 3 inches of rainfall with locally higher amounts possible
during this time with the remnants of Elsa. Areas of poor
drainage/urban flooding are likely, with flash flooding and
flooding of fast reacting small rivers and streams possible.
Possible showers and thunderstorms Friday evening may also bring
at least minor urban flooding.
No hydrologic concerns from Saturday through Thursday.
&&
.TIDES/COASTAL FLOODING...
There remains a high risk of rip currents at ocean beaches through
Friday. Surf height of around 6 ft is expected on Friday long
period SE swells. There is a moderate risk of rip currents for
NYC and Nassau ocean beaches Saturday and a high risk for
Suffolk ocean beaches.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Friday morning for CTZ005>012.
Tropical Storm Warning for CTZ008-010>012.
NY...Flash Flood Watch through Friday morning for NYZ067>075-
078>081-176>179.
Tropical Storm Warning for NYZ078>081-179.
High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...Flash Flood Watch through Friday morning for NJZ002-004-006-
103>108.
MARINE...Tropical Storm Warning for ANZ331-332-340-345-350-353-355.
Small Craft Advisory from 2 AM to 11 AM EDT Friday for ANZ335-
338.
&&
SYNOPSIS...DBR/DS
NEAR TERM...DS
SHORT TERM...DS
LONG TERM...DS/MW
AVIATION...JC
MARINE...DBR/DS
HYDROLOGY...DBR/DS
TIDES/COASTAL FLOODING...DSHazardous weather outlook, Jul 8, 9:40 AM EDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service New York NY 940 AM EDT Thu Jul 8 2021 NYZ075-178-091345- Kings (Brooklyn)-Southern Queens- 940 AM EDT Thu Jul 8 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Dangerous rip currents are also expected at ocean beaches on Friday. Flash flooding is possible late Thursday through Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ179-091345- Southern Nassau- 940 AM EDT Thu Jul 8 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Tropical Storm Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. Dangerous rip currents are also expected at ocean beaches on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-091345- Southwest Suffolk-Southeast Suffolk- 940 AM EDT Thu Jul 8 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ002-004-006-103>108-NYZ067>070-091345- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester- 940 AM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>007-009-NYZ071>074-176-177-091345- Northern Fairfield-Northern New Haven-Northern Middlesex- Southern Fairfield-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northern Queens-Northern Nassau- 940 AM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ008-010>012-091345- Northern New London-Southern New Haven-Southern Middlesex- Southern New London- 940 AM EDT Thu Jul 8 2021 ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ078-079-091345- Northwest Suffolk-Northeast Suffolk- 940 AM EDT Thu Jul 8 2021 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-350-353-355-091345- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 940 AM EDT Thu Jul 8 2021 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-091345- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 940 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Remnants of Tropical Storm Elsa will move through tonight bringing heavy rain and potentially gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Tropical storm conditions are possible for the eastern waters into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Jul 8, 5:41 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
541 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 1 NNW TETERBORO AIRPORT 40.87N 74.06W
07/08/2021 BERGEN NJ DEPT OF HIGHWAYS
FLOODING ON NJ 17 NORTHBOUND NORTH OF US 46.
ALL LANES CLOSED.
&&Special weather statement, Jul 8, 5:59 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service New York NY
559 PM EDT Thu Jul 8 2021
NYZ078>080-082245-
Southwest Suffolk-Northwest Suffolk-Northeast Suffolk-
559 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SUFFOLK COUNTY...
At 558 PM EDT, a strong thunderstorm was located over Hauppauge,
moving northeast at 30 mph.
Winds up to 35 mph are possible with this storm.
This storm will be near...
Holbrook around 605 PM EDT.
Centereach and Stony Brook around 610 PM EDT.
Medford around 615 PM EDT.
Port Jefferson and Coram around 620 PM EDT.
Middle Island around 625 PM EDT.
Rocky Point and Brookhaven National Laboratory around 630 PM EDT.
Wading River around 640 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4071 7336 4088 7335 4093 7325 4092 7322
4093 7317 4097 7317 4099 7313 4099 7282
4089 7275 4085 7285 4085 7289 4083 7289
TIME...MOT...LOC 2158Z 239DEG 24KT 4084 7317
GoodmanSpecial weather statement, Jul 8, 6:35 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service New York NY
635 PM EDT Thu Jul 8 2021
NJZ004-006-103>108-082315-
Hudson-Eastern Union-Eastern Essex-Western Bergen-Western
Union-Western Essex-Eastern Bergen-Eastern Passaic-
635 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT UNION... ESSEX...EASTERN
PASSAIC...HUDSON...SOUTHEASTERN BERGEN AND HUDSON COUNTIES...
At 633 PM EDT, a strong thunderstorm was located over Summit, moving
northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Elizabeth around 645 PM EDT.
Newark and Bayonne around 650 PM EDT.
Bloomfield and Harrison around 655 PM EDT.
Jersey City and Lyndhurst around 700 PM EDT.
Paterson and Passaic around 705 PM EDT.
Teterboro around 710 PM EDT.
Hackensack and Bergenfield around 715 PM EDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4061 7431 4060 7437 4065 7441 4067 7440
4066 7442 4069 7445 4074 7437 4076 7436
4076 7438 4078 7437 4103 7401 4094 7391
4083 7396 4076 7401 4071 7402 4064 7416
4065 7419 4063 7420 4059 7429
TIME...MOT...LOC 2233Z 234DEG 26KT 4069 7433
GoodmanSpecial weather statement, Jul 8, 6:40 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service New York NY
640 PM EDT Thu Jul 8 2021
NYZ078-079-082330-
Northwest Suffolk-Northeast Suffolk-
640 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE NORTH SHORE OF CENTRAL
SUFFOLK COUNTY AND PARTS OF THE NORTH FORK...
At 639 PM EDT, a strong thunderstorm was located over Rocky Point, or
near Wading River, moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Calverton around 645 PM EDT.
Mattituck around 710 PM EDT.
Peconic around 720 PM EDT.
Southold around 725 PM EDT.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4085 7289 4097 7299 4099 7296 4100 7264
4110 7245 4103 7239
TIME...MOT...LOC 2239Z 235DEG 27KT 4094 7288
GoodmanLocal storm report, Jul 8, 7:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
717 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 1 SE HARLEM 40.82N 73.93W
07/08/2021 BRONX NY PUBLIC
SEVERAL SUBWAY STATIONS IN THE BRONX
INUNDATED WITH FLOOD WATERS.
&&Special weather statement, Jul 8, 7:17 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service New York NY
717 PM EDT Thu Jul 8 2021
NYZ078-080-177-179-090000-
Southwest Suffolk-Northwest Suffolk-Northern Nassau-Southern Nassau-
717 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN NASSAU AND WESTERN
SUFFOLK COUNTIES...
At 716 PM EDT, a strong thunderstorm was located over Hicksville, or
over Levittown, moving northeast at 30 mph.
Pea size hail is possible with this storm.
This storm will be near...
Farmingdale around 720 PM EDT.
Plainview and Syosset around 725 PM EDT.
Deer Park and Cold Spring Harbor around 730 PM EDT.
Huntington Station and Huntington around 735 PM EDT.
Commack and Centerport around 740 PM EDT.
Hauppauge and Northport around 745 PM EDT.
Smithtown around 750 PM EDT.
Stony Brook and Port Jefferson around 800 PM EDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4077 7368 4095 7345 4094 7342 4097 7340
4094 7334 4095 7329 4092 7322 4093 7317
4098 7317 4099 7312 4099 7306 4098 7302
4094 7297 4064 7352
TIME...MOT...LOC 2316Z 229DEG 28KT 4076 7353
GoodmanThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:59 PM EDT | Special Weather Statement | OKX | Passaic | 46 min |
| Jul 8, 1:24 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 51 min |
| Jul 8, 2:11 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 49 min |
| Jul 8, 2:29 PM EDT | Areal Flood Advisory | OKX | Bergen, Passaic | 2 hr |
| Jul 8, 3:08 PM EDT | Special Weather Statement | OKX | Bergen | 37 min |
| Jul 8, 3:15 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Passaic | 3 hr |
| Jul 8, 3:27 PM EDT | Special Weather Statement | OKX | Essex | 48 min |
| Jul 8, 3:53 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson | 3 hr |
| Jul 8, 5:06 PM EDT | Flash Flood Warning | OKX | Bergen | 3 hr |
| Jul 8, 6:15 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Passaic | 3 hr |
| Jul 8, 6:35 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Hudson, Union | 40 min |
Nearby
River Flood Warnings in New Jersey, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.